MAUDE Adverse Event Report: MERIT MEDICAL SYSTEMS INC. BIOFLO CHRONIC DIALYSIS CATHETER; CATHETER, HEMODIALYSIS, IMPLANTED

MERIT MEDICAL SYSTEMS INC. BIOFLO CHRONIC DIALYSIS CATHETER; CATHETER, HEMODIALYSIS, IMPLANTED
Catalog Number H965103038041
Medical Device Problem Codes Break (1069); Defective Device (2588); Infusion or Flow Problem (2964); Material Deformation (2976)
Health Effect - Clinical Codes Failure of Implant (1924); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/25/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The suspect device is not expected to return for evaluation.The complaint cannot be confirmed and a root cause cannot be determined.A review of the device history record or the complaint database could not be performed as no lot number was provided.Should the device return for evaluation the complaint investigation will be re-opened.
 
Event or Problem Description
The account alleges a patient came into the emergency room because a clamp on the dialysis catheter had broken.A temporary clamp was placed in by the emergency room.The patient was then transferred to interventional radiology to have the broken clamp replaced.The catheter was successfully repaired.No additional patient consequence to report.
 
Additional Manufacturer Narrative
G2 added other "medwatch mw5172076".
 
Event or Problem Description
Medwatch mw5172076 received from the fda reports that the patient was presented to the emergency room from a skilled nursing facility; dialysis was provided through a contract with a 3rd party; the patient had a catheter placed and the patient came in for a broken clamp on the limb, and had a temporary clamp in place, and went to the emergency department.An interventional radiologist replaced the broken clamp at bedside, cut the lumen off right behind the hub, used the repair kit, replaced the catheter limb with a repair kit the next day, and the catheter was repaired.Specific information about the repair procedure was not provide, but there was no need for both limbs to be repaired since it was the clamp part from the catheter that was repaired.The venous limb of the catheter was the side where the clamp was repaired.There was no documentation to indicate the catheter had been repaired or altered again after that date.Connections were tight and were checked.The catheter was in use for several months after the repair.There was no reported patient outcome.This report reflects information received by fda in the form of a notification per 803.22 (b)(2).

Brand Name
BIOFLO CHRONIC DIALYSIS CATHETER
Common Device Name
CATHETER, HEMODIALYSIS, IMPLANTED
Manufacturer (Section D)
MERIT MEDICAL SYSTEMS INC.
1600 merit parkway
south jordan UT 84095
Manufacturer (Section G)
MERIT MEDICAL SYSTEMS INC.
1600 merit parkway
south jordan UT 84095
Manufacturer Contact
adrian cole
1600 merit parkway
south jordan, UT 84095
MDR Report Key22650589
Report Number1721504-2025-00204
Device Sequence Number8798351
Product Code MSD
UDI-Device Identifier00884450793831
UDI-Public00884450793831
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K131260
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/31/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberH965103038041
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/22/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date07/29/2025
Supplement Report FDA Received Date03/31/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown